Antibiotic Side Effect

Antibiotic side-effects commonly include nausea, vomiting, abdominal cramps, diarrhea, photosensitivity, fever, vaginal yeast infection, and discoloration of the tooth. Anaphylactic reactions, Stevens-Johnson syndrome, leukopenia, thrombocytopenia, hypotension, arrhythmia, tendonitis, and seizures, though rare, are the serious adverse effects of an antibiotic.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My aunt has muscle pain, a sundowning effect, and frequent urination after taking Admenta and Aricept for Alzheimer's. Should I continue the medications?

Query: Hello doctor,My aunt has been suffering from Alzheimer's disease for the past three years, and I gave her the tablet Amenta, but I forgot to give her the tablet Donep. The situation got worse four months ago, and the doctor recommended giving her the tablet Admenta 10 mg and Aricept 10 mg. She impro...  Read Full »


Dr. Florilyn Joyce Chulsi Bentrez

Answer: Hello, Welcome to icliniq.com. If she has muscle pain after taking the Donepezil tablet, I suggest you start with a low dose at 5 mg for two weeks before increasing it to 10 mg. If she cannot tolerate the side effects discontinue the drug.  Read Full »

I have vomiting as my side-effect after taking Doxycycline and Metronidazole. Kindly help.

Query: Hello doctor, I have BV, and my prescribed medications are, Doxycycline and Flagyl (Metronidazole). I take them at 5 AM and 5 PM every day. However, the last two times after my morning dosage, I had vomiting. I have tried drinking lots of water and sitting upright, but it did not help. Can I repeat...  Read Full »


Dr. Arpit Varshney

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Vomiting is a known side-effect of Flagyl (Metronidazole) and Doxycycline. I would suggest you the following measures. 1) Take both the medications separately with a 3-hour interval between them. 2) Try to avoid eating w...  Read Full »

Can a severe cough in the morning in my child indicate an allergy?

Query: Hello doctor, My son is 2 years and 8 months old. He has a severe cough nowadays, especially in the morning. I am currently giving him Levolin syrup for his cough. Also, he vomits after a bout of a cough. He has a history of wheezing and was prescribed nebulizers by the doctor. I need to give him...  Read Full »


Dr. Prashant Kumar Singh

Answer: Hello, Welcome to icliniq.com. Do not unnecessarily start him on antibiotics. It is common in children of this age group to have a cough and cold on and off, due to seasonal variations. He will overcome it as he grows old. Do not start antibiotics unless the cough is associated with fever. Continu...  Read Full »

Why did I get periods thrice this month?

Query: Hi doctor, I am 46 years old female. I got periods three times this month. This happens for the first time in my menstrual history. I have three children (two normal vaginal birth and one is surgery). Kindly help with my issue.  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. I want some more details before guiding you in treatment. 1) Was the bleeding heavy all three times? 2) What were the dates of the three bleeding episodes? 3) Are you taking any medication? 4) Did you take your COVID vaccine this mo...  Read Full »

What are the reasons for sour stomach?

Query: Hello doctor, I am 40-year old with a height of 5.10 inches and a weight of 110 kg. I have acute problems in the food digestion and a severe gas problem with a sour stomach. I have taken tablet Augmentin 625 Duo and capsule Doxt-SL for five days. Can you please help me?  Read Full »


Dr. Varunbabu Aucha

Answer: Hello, Welcome to icliniq.com. I have made a note of your history. You have already taken a couple of antibiotics for the past five days. Please let me know the following: 1) How about your bowel habits? 2) Do you have diabetes or hypertension? With you history, you have gas and di...  Read Full »

Is it advisable to take antibiotics for sinusitis?

Query: Hi doctor, I have recurring sinus infections, probably four or five per year on average. I had my COVID vaccine before one week and was sick for two to three days, but after that, I started having sinus pressure that was causing pain in my teeth. I went to the dentist to rule out an abscess. Today...  Read Full »


Dr. Pawar Satyajit Jalinder

Answer: Hello, Welcome to icliniq.com. I have gone through your query in detail. Before one week, you had the COVID vaccine. After which you stated having symptoms of dental pain, for which you have been prescribed tablet Cephalexin. Also, the infection is moderate to severe. It is safe to take antibioti...  Read Full »

Why do antibiotics cause vaginal itching?

Query: Hi doctor, I am a 25-year-old female. I visited a clinic a month ago with complaints of itchy rashes on my back and upper chest, the prescription of which I have attached. I took the medication for two weeks only. At the end of the first week, I developed an uncomfortable vaginal itch, but I contin...  Read Full »


Dr. B T Priya

Answer: Hi, Welcome to icliniq.com. You have severe sweat rash with infection, and you are allergic to your sweat. Do you have a sinus, wheeze, or dust allergy? I must suggest you with steroids and antibiotics in such severe infection and disease. However, since you have vaginal itch after taking the ...  Read Full »

Why do I have indigestion and gas even after getting treated for H. pylori?

Query: Hi doctor, I was diagnosed with erosive gastritis last year. After ten days, I took PPI for H.pylori. I thought that I am completely alright. After three months, I started to have indigestion issues again. Then I started taking Famotidine for eight to nine months. Still, I have indigestion and gas ...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hi, Welcome to icliniq.com. Please mention when you did H.pylori (Helicobacter pylori) blood test. If you tested it last year, then you have a high possibility that your erosive gastritis did not occur secondary to H.pylori. It occurred due to other causes like biliary gastritis, and drug-induced ...  Read Full »

Kindly help my 80-year-old grandmother, who is suffering from severe diarrhea for a week.

Query: Hello doctor,My 80-year-old grandmother is suffering from severe diarrhea for the past week. I have already taken a course of Ciproxin (Ciprofloxacin)250 mg along with Flagyl and Enflor sachet. Motions seem too little settled now, but she started vomiting twice daily since last night. I am really wo...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq.com. I can understand you must be very concerned about her current condition. Well, you see, the ongoing motion can cause dehydration and salt loss via diarrhea. This can cause a kidney problem and can lead to vomiting. I strongly urge you to get some testing before givin...  Read Full »

Why do I stomach pain and bloating after taking Augmentin 625?

Query: Hello doctor, My age is 33 years. My height is 164 cms, and my weight is 67 kg. I am suffering from a sore throat, so I took Augmentin 625, 12 to 13 days back but found no improvement, but I started suffering from stomach pain and excessive gas. Now I am taking the below medicines as prescribed by...  Read Full »


Dr. Ajeet Kumar Lohana

Answer: Hello, Welcome to icliniq. com. Well, it is not uncommon to have gastric upsets after a course of antibiotics. And Antibiotics like Augmentin are notorious for causing this. This occurs secondary to the effect of Augmentin on decreasing the number of lactobacillus microorganisms that are normally ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.